Open Access

On the Hausdorff dimension faithfulness and the Cantor series expansion


Abstract

We study families $\Phi$ of coverings which are faithful for the Hausdorff dimension calculation on a given set $E$ (i. e., special relatively narrow families of coverings leading to the classical Hausdorff dimension of an arbitrary subset of $E$) and which are natural generalizations of comparable net-coverings. They are shown to be very useful for the determination or estimation of the Hausdorff dimension of sets and probability measures.

We give general necessary and sufficient conditions for a covering family to be faithful and new techniques for proving faithfulness/non-faithfulness for the family of cylinders generated by expansions of real numbers. Motivated by applications in the multifractal analysis of infinite Bernoulli convolutions, we study in details the Cantor series expansion and prove necessary and sufficient conditions for the corresponding net-coverings to be faithful. To the best of our knowledge this is the first known sharp condition of the faithfulness for a class of covering families containing both faithful and non-faithful ones.

Applying our results, we characterize fine fractal properties of probability measures with independent digits of the Cantor series expansion and show that a class of faithful net-coverings essentially wider that the class of comparable ones. We construct, in particular, rather simple examples of faithful families $\mathcal{A}$ of net-coverings which are "extremely non-comparable" to the Hausdorff measure.

Ми досліджуємо сім’ї $\Phi$ покриттів, які є довірчими для обчислення розмірності Хаусдорфа-Безиковича на певній множині $E$ (тобто, спеціальні відносно вузькі сім’ї покриттів, яких достатньо для коректного обчислення класичної розмірності Хаусдорфа-Безиковича довільної підмножини множини $E$) і які є природним узагальненням порівнянних мережевих покриттів. В роботі показано, що такі сім’ї є дуже корисними для обчислення чи оцінки розмірності Хаусдорфа-Бези\-ковича множин та ймовірнісних мір.

Нами отримано загальні необхідні та достатні умови довірчості для сімей покриттів та запропоновано нову техніку доведення довірчості/недовірчості для сімей циліндрів, породжених різними розкладами дійсних чисел. Маючи додатко\-ву мотивацію в мультифрактальному аналізі нескінченних згорток Бернуллі, ми детально дослідили розклади Кантора та довели необхідні та достатні умови довірчості відповідних сімей покриттів мережевими циліндрами. Наскільки нам відомо, ці результати є першими критеріями довірчості для класу сімей покриттів, що містить як довірчі, так і недовірчі сім’ї.

Застосовуючи отримані результати, ми дослідили тонкі фрактальні властивості ймовірнісних мір з незалежними символами розкладів Кантора і показали, що клас довірчих мережевих покриттів суттєво ширше за клас порівнянних. Ми побудували, зокрема, досить прості приклади довірчих сімей $\mathcal{A}$ мережевих покриттів, які є "екстремально непорівнянними" відносно міри Хаусдорфа.

Key words: fractals, Hausdorff dimension, faithful and non-faithful covering families, Cantor series expansion, comparable net measures, infinite Bernoulli convolutions, singular probability measures.


Full Text





Article Information

TitleOn the Hausdorff dimension faithfulness and the Cantor series expansion
SourceMethods Funct. Anal. Topology, Vol. 26 (2020), no. 4, 298-310
DOI10.31392/MFAT-npu26_4.2020.01
MathSciNet MR4202429
MilestonesReeived 20/12/2020
CopyrightThe Author(s) 2020 (CC BY-SA)

Authors Information

S. Albeverio
Institut fur Angewandte Mathematik, Universitat Bonn, Endeniher Allee 60, D-53115 Bonn (Germany); HCM and SFB 611, Bonn; BiBoS, BielefeldBonn; CERFIM, Loarno; IZKS, Bonn

Ganna Ivanenko
National Dragomanov Pedagogial University, Pyrogova str. 9, 01030 Kyiv (Ukraine)

Mykola Lebid
Fakultat fur Mathematik, Universitat Bielefeld, Postfah 10 01 31, D-33501, Bielefeld (Germany); National Dragomanov Pedagogial University, Pyrogova str. 9, 01030 Kyiv (Ukraine)

Grygoriy Torbin
National Dragomanov Pedagogial University, Pyrogova str. 9, 01030 Kyiv (Ukraine); Institute for Mathematis of NASU, Tereshhenkivs'ka str. 3, 01601 Kyiv (Ukraine)


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar

Export article

Save to Mendeley



Citation Example

S. Albeverio, Ganna Ivanenko, Mykola Lebid, and Grygoriy Torbin, On the Hausdorff dimension faithfulness and the Cantor series expansion, Methods Funct. Anal. Topology 26 (2020), no. 4, 298-310.


BibTex

@article {MFAT1438,
    AUTHOR = {S. Albeverio and Ganna Ivanenko and Mykola Lebid and Grygoriy Torbin},
     TITLE = {On the Hausdorff dimension faithfulness and the Cantor series expansion},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {26},
      YEAR = {2020},
    NUMBER = {4},
     PAGES = {298-310},
      ISSN = {1029-3531},
  MRNUMBER = {MR4202429},
       DOI = {10.31392/MFAT-npu26_4.2020.01},
       URL = {http://mfat.imath.kiev.ua/article/?id=1438},
}


References

Coming Soon.

All Issues